MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 366594
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported while using a bd microtainer® contact-activated lancet, the lancet broke while puncturing the finger.This resulted in metal and plastic fragments being left in the finger.Patient went to a health center to have the metal and plastic fragments removed.
 
Additional Manufacturer Narrative
The manufacturing location for this product is htl.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: material #: 366594.Lot/batch #: d7e89j7.Bd had not received samples or photos for investigation.Therefore, retention samples from bd inventory were evaluated by visual examination and functional testing, each used to puncture a test pad, and no issues were observed relating to blade breaks off as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode blade breaks off.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19914574
Report Number2243072-2024-00858
Device Sequence Number18187262
Product Code FMK
UDI-Device Identifier30382903665946
UDI-Public(01)30382903665946
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K223243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number366594
Device Lot NumberD7E89J7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown